I am a 24-year-old male. I have health anxiety and over the past few days, I have noticed my heart rates is as low as 46. Upon further research, my fitness tracker has shown a steady decline in my resting heart rate over the past few weeks. A steady drop the low 60s in April to an average resting heart rate of 51 yesterday. I starting to become concerned, should I be?
Welcome to icliniq.com.
It is usually not a matter of concern. Are you an athlete or involved in heavy activities or vigorous running? It is usually fine to have a resting heart rate in this range especially in individuals who perform heavy activities. It is due to high vagal tone in athletic individuals.
I guess you do not have any symptoms like dizziness on exertion, which may suggest an abnormal form of bradycardia. Also, if your heart rate is rising adequately with exercises then it is unlikely to be an abnormal form of bradycardia.
However, it is better to obtain an ECG (electrocardiography) just to confirm that it is just sinus bradycardia. Alternatively, mobile-based ECG rhythm monitor is also adequate to confirm its sinus bradycardia. Also, it is advisable to rule out hypothyroidism. So it is usually not a matter of concern, but we would like to get it evaluated.
I hope this helps.
Was this answer helpful?|
Current stressful situations ... It helps to cope up with severe distress ... Read fullCan anxiety and stress cause frequent urination?
I use to get those episodes every few months when I had stress but since I got the fear it might never go away I get it almost daily now ... Can anxiety cause polyuria like this clear urine when I am stressed ... Read fullWhy am I feeling excessively fatigue or sleepy with low heart rate?
.. sleepiness occurs due to sleep apnea. If it is present in its severe obstructive form, it can cause a host of cardiac diseases like atrial fibrillation, coronary artery disease, and heart failure. The exercise intolerance initially develops the co... Read full
Query: Hello doctor, I am 34 years old. My weight is 84 kg. Since last six months I am in high blood pressure medication. I was taking Telmax 25 initially for two months. The blood pressure levels were 120/80. Then another doctor prescribed me Telsite 40 mg and asked me to stop Telmax 25. With the Telsite... Read Full »
Query: Hello doctor, I have been on Atenolol for the past six years. I was prescribed this for a high heart rate. It worked well the first five years. But, from the last year, it has ruined my life. I have no energy. I get light headed and dizzy. I am on 100 mg a day. I am not sure what to do. Read Full »
Article Overview: A 35-year-old woman came to me with a chief complaint of muscle tension. She stated that she has experienced a considerable amount of muscle tension her entire life, but it has become increasingly worse over the last 12 months. Read Article
The above mentioned patient is suffering from Generalized Anxiety Disorder (GAD). GAD can be defined as anxiety and worry about several events and activities for a majority of the day. The anxiety and worry of GAD differs from normal anxiety by its excessiveness, the difficu... Read Article
Ask your health query to a doctor online?Ask a Cardiologist Now